MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP; CLIP, IMPLANTABLE
Catalog Number MSM20
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 04/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 5/20/2026.D4; batch # unk.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.The device/photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: 1.How did device not work? device was fired on tissue without clip loaded causing vessel tissue damage 2.Did device jammed (not fire clips)? no.3.Did device not feed clips? yes.4.Did device drop or eject clips? unknown.5.Did device sideways feed clips? no.6.Did device fire malformed clips?no.7.Did device fire scissored clips?no.8.If other please specify.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please specify what surgical intervention was done? was another ligaclip used to complete the operation? were there any patient consequences? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, the clip ¿jammed¿ while firing on tissue.Device was replaced with like device and case was completed.Surgeon stated there was damage to the vessel that the device was being applied to.He used surgical intervention to repair the damage caused by the device.The specific technique used to repair the damage is not confirmed but believed to be a suture repair technique.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/18/2026.D4: batch # a7001d.Investigation summary the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the msm20 device was returned with a clip in jaws and with no apparent damage.Upon testing, the device was cycled and it fed and formed the remaining seventeen (17) clips as intended.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, ensure that a clip is in the jaws.Position the jaws so that the clip completely surrounds the vessel to be ligated.Fully squeeze the handles together until they stop.As the handles are squeezed, the clip closes and occludes the vessel or tubular structure.Fully release the handles to return the instrument to its original open position.The next clip is automatically advanced.Inspect the jaws after each clip application to ensure the presence of a new clip before applying the next clip.Repeat steps as necessary to continue ligation of tissue.For optimal performance, periodically clean the instrument during the procedure by submerging the jaw and distal end of the applier shaft in saline.Device history review a manufacturing record evaluation was performed for the finished device batch a7001d number, and no non-conformances were identified.Additional information was requested and the following was obtained: this was a thyroidectomy was another ligaclip used to complete the operation? the surgeon repaired the vessel using traditional suture techniques were there any patient consequences? no.

Brand Name
LIGACLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key25234562
Report Number3005075853-2026-03783
Device Sequence Number10184075
Product Code GDO
UDI-Device Identifier10705036002505
UDI-Public(01)10705036002505(17)301231(10)A7001D
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMSM20
Device Lot NumberA7001D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date05/20/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown